Alert archive / California / Winter Storm Warnings in 2012

Winter Storm Warning 6, NWS Sacramento, CA

March 15, 2012

NWS Sacramento, CA issued this winter storm warning at Mar 15, 2012, 3:07 PM PDT. It took effect at Mar 16, 2012, 5:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2012, 3:07 PM PDT (22:07 UTC)
In effect from
Mar 16, 2012, 5:00 PM PDT
Expired
Mar 17, 2012, 2:47 AM PDT
In force
10 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WWUS46 KSTO 152207
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
307 PM PDT THU MAR 15 2012

...ADDITIONAL MOUNTAIN SNOW EXPECTED THROUGH THE WEEKEND...

.STORMS ARE FORECAST TO IMPACT INTERIOR NORTHERN CALIFORNIA INTO
THE WEEKEND. A STORM MOVES THROUGH LATE TONIGHT INTO FRIDAY WITH
SIGNIFICANT SNOW POSSIBLE OVER THE HIGHER ELEVATIONS OF THE
NORTHERN SIERRA AS SNOW LEVELS LOWER. A COLDER STORM THEN QUICKLY
FOLLOWS FOR LATER FRIDAY INTO SATURDAY WITH SNOW LEVELS POSSIBLY
LOWERING INTO THE FOOTHILLS SATURDAY MORNING. 2 TO 3 FEET OF SNOW
ARE POSSIBLE OVER THE HIGHEST ELEVATIONS OF THE SIERRA AND IN
WESTERN PLUMAS COUNTY AND LASSEN PARK FRIDAY INTO SATURDAY.

PEOPLE TRAVELING INTO THE MOUNTAINS OVER THE NEXT SEVERAL DAYS
SHOULD BE PREPARED FOR SNOW AND SHOULD CHECK THE LATEST ROAD
CONDITIONS PRIOR TO DEPARTURE.

CAZ068-069-161300-
/O.UPG.KSTO.WS.A.0005.120316T1200Z-120317T1800Z/
/O.NEW.KSTO.WS.W.0006.120316T1800Z-120317T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
307 PM PDT THU MAR 15 2012

...WINTER STORM WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO
11 AM PDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING: SNOW WILL INCREASE LATE TONIGHT INTO FRIDAY WITH SNOW
  LEVELS ABOVE 6000 FEET. SNOW WILL BECOME HEAVY LATER FRIDAY INTO
  SATURDAY AS A SECOND COLDER STORM MOVES THROUGH. SNOW LEVELS
  WILL LOWER OVERNIGHT FRIDAY TO AROUND 3000 FEET SATURDAY
  MORNING. 1 TO 3 FEET OF SNOW ARE EXPECTED ABOVE 6000 FEET BY
  SATURDAY MORNING. UP TO 5 INCHES OF SNOW ARE POSSIBLE ABOVE 
  5000 FEET.

* WINDS: STRONG SOUTH TO SOUTHWEST WINDS ARE POSSIBLE AS THESE
  STORMS MOVE THROUGH. WIND SPEEDS OF 20 TO 35 MPH AT THE LOWER
  ELEVATIONS AND 30 TO 45 MPH WITH GUSTS OVER 60 MPH AT THE HIGHER
  ELEVATIONS ARE POSSIBLE.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS POSSIBLE DUE TO SNOW AND
  BLOWING SNOW CREATING POOR VISIBILITIES. DIFFICULT BACK COUNTRY
  TRAVELING CONDITIONS. TRAVEL DELAYS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS.

&&

$$

CAZ013-014-063-161300-
/O.UPG.KSTO.WS.A.0005.120317T0000Z-120317T1200Z/
/O.NEW.KSTO.WS.W.0006.120317T0000Z-120317T1200Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...ALDER SPRINGS
307 PM PDT THU MAR 15 2012

...WINTER STORM WARNING IN EFFECT FROM 5 PM FRIDAY TO 5 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 5
AM PDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...THE FIRST STORM IS MOVING IN THIS AFTERNOON AND WILL CONTINUE
  INTO EARLY FRIDAY...HOWEVER SNOW LEVELS WILL REMAIN ABOVE 6000
  FEET FOR MUCH OF THE PRECIPITATION PERIOD. A STRONGER COLDER
  STORM MOVES THROUGH LATE FRIDAY INTO EARLY SATURDAY WITH PERIODS
  OF MODERATE TO HEAVY SNOW POSSIBLE AND STRONG WINDS ABOVE 4000
  FEET. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE BY
  SATURDAY MORNING ABOVE 4000 FEET.

* WINDS...STRONG SOUTH TO SOUTHWEST WINDS ARE POSSIBLE AS THESE
  STORMS MOVE THROUGH. WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS OVER
  50 MPH OVER HIGHER TERRAIN ARE POSSIBLE FRIDAY AFTERNOON INTO
  EARLY SATURDAY.

* IMPACTS...SNOW AND STRONG WINDS OVER HIGHER TERRAIN WILL BRING
  PERIODS OF REDUCED VISIBILITY MAKING TRAVEL DIFFICULT. TRAVEL
  DELAYS POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS.

&&

$$
6 follow-up statements
873 
WWUS46 KSTO 152248 CCA
WSWSTO

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
346 PM PDT THU MAR 15 2012

...ADDITIONAL MOUNTAIN SNOW EXPECTED THROUGH THE WEEKEND...

.STORMS ARE FORECAST TO IMPACT INTERIOR NORTHERN CALIFORNIA INTO
THE WEEKEND. A STORM MOVES THROUGH LATE TONIGHT INTO FRIDAY WITH
SIGNIFICANT SNOW POSSIBLE OVER THE HIGHER ELEVATIONS OF THE
NORTHERN SIERRA AS SNOW LEVELS LOWER FRIDAY. A COLDER STORM THEN QUICKLY
FOLLOWS FOR LATER FRIDAY INTO SATURDAY WITH SNOW LEVELS POSSIBLY
LOWERING INTO THE FOOTHILLS SATURDAY MORNING. 2 TO 3 FEET OF SNOW
ARE POSSIBLE OVER THE HIGHEST ELEVATIONS OF THE SIERRA AND IN
WESTERN PLUMAS COUNTY AND LASSEN PARK FRIDAY INTO SATURDAY.

PEOPLE TRAVELING INTO THE MOUNTAINS OVER THE NEXT SEVERAL DAYS
SHOULD BE PREPARED FOR SNOW AND SHOULD CHECK THE LATEST ROAD
CONDITIONS PRIOR TO DEPARTURE.

CAZ068-069-161400-
/O.UPG.KSTO.WS.A.0005.120316T1200Z-120317T1800Z/
/O.COR.KSTO.WS.W.0006.120316T1800Z-120317T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
346 PM PDT THU MAR 15 2012

...WINTER STORM WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO
11 AM PDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING: SNOW WILL INCREASE LATE TONIGHT INTO FRIDAY WITH SNOW
  LEVELS LOWERING TO AROUND 6000 FEET FRIDAY. SNOW WILL BECOME HEAVY
  LATER FRIDAY INTO SATURDAY AS A SECOND COLDER STORM MOVES
  THROUGH. SNOW LEVELS WILL LOWER OVERNIGHT FRIDAY TO AROUND 3000
  FEET SATURDAY MORNING. 1 TO 3 FEET OF SNOW ARE EXPECTED ABOVE
  6000 FEET BY SATURDAY MORNING. UP TO 5 INCHES OF SNOW ARE
  POSSIBLE ABOVE 5000 FEET.

* WINDS: STRONG SOUTH TO SOUTHWEST WINDS ARE POSSIBLE AS THESE
  STORMS MOVE THROUGH. WIND SPEEDS OF 20 TO 35 MPH AT THE LOWER
  ELEVATIONS AND 30 TO 45 MPH WITH GUSTS OVER 60 MPH AT THE HIGHER
  ELEVATIONS ARE POSSIBLE.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS POSSIBLE DUE TO SNOW AND
  BLOWING SNOW CREATING POOR VISIBILITIES. DIFFICULT BACK COUNTRY
  TRAVELING CONDITIONS. TRAVEL DELAYS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS.

&&

$$

CAZ013-014-063-161400-
/O.UPG.KSTO.WS.A.0005.120317T0000Z-120317T1200Z/
/O.NEW.KSTO.WS.W.0006.120317T0000Z-120317T1200Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...ALDER SPRINGS
346 PM PDT THU MAR 15 2012

...WINTER STORM WARNING IN EFFECT FROM 5 PM FRIDAY TO 5 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 5
AM PDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...THE FIRST STORM IS MOVING IN THIS AFTERNOON AND WILL CONTINUE
  INTO EARLY FRIDAY...HOWEVER SNOW LEVELS WILL REMAIN ABOVE 6000
  FEET FOR MUCH OF THE PRECIPITATION PERIOD. A STRONGER COLDER
  STORM MOVES THROUGH LATE FRIDAY INTO EARLY SATURDAY WITH PERIODS
  OF MODERATE TO HEAVY SNOW POSSIBLE AND STRONG WINDS ABOVE 4000
  FEET. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE BY
  SATURDAY MORNING ABOVE 4000 FEET.

* WINDS...STRONG SOUTH TO SOUTHWEST WINDS ARE POSSIBLE AS THESE
  STORMS MOVE THROUGH. WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS OVER
  50 MPH OVER HIGHER TERRAIN ARE POSSIBLE FRIDAY AFTERNOON INTO
  EARLY SATURDAY.

* IMPACTS...SNOW AND STRONG WINDS OVER HIGHER TERRAIN WILL BRING
  PERIODS OF REDUCED VISIBILITY MAKING TRAVEL DIFFICULT. TRAVEL
  DELAYS POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS.

&&

$$
064 
WWUS46 KSTO 161030
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PDT FRI MAR 16 2012

...ADDITIONAL MOUNTAIN SNOW EXPECTED THROUGH THE WEEKEND...

.STORMS ARE FORECAST TO IMPACT INTERIOR NORTHERN CALIFORNIA INTO
THE WEEKEND. A STORM MOVES THROUGH TODAY WITH SIGNIFICANT SNOW
POSSIBLE OVER THE HIGHER ELEVATIONS OF THE NORTHERN SIERRA AS SNOW
LEVELS LOWER. A COLDER STORM THEN QUICKLY FOLLOWS FOR TONIGHT INTO
SATURDAY WITH SNOW LEVELS POSSIBLY LOWERING INTO THE FOOTHILLS
SATURDAY MORNING. 2 TO 4 FEET OF SNOW ARE POSSIBLE OVER THE
HIGHEST ELEVATIONS OF THE SIERRA AND IN WESTERN PLUMAS COUNTY AND
LASSEN PARK INTO SATURDAY.

PEOPLE TRAVELING INTO THE MOUNTAINS OVER THE NEXT SEVERAL DAYS
SHOULD BE PREPARED FOR SNOW AND SHOULD CHECK THE LATEST ROAD
CONDITIONS PRIOR TO DEPARTURE.

CAZ068-069-170000-
/O.CON.KSTO.WS.W.0006.120316T1800Z-120317T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
330 AM PDT FRI MAR 16 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 AM PDT SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 AM PDT SATURDAY FOR WESTERN PLUMAS COUNTY AND THE LASSEN
VOLCANIC NATIONAL PARK...AND THE WEST SLOPES OF THE NORTHERN
SIERRA NEVADA.

* TIMING: PRECIPITATION WILL CONTINUE TODAY AND TONIGHT HEAVY AT
  TIMES. SNOW LEVELS WILL LOWER TO AROUND 6000 TO 7000 FEET WITH
  HEAVIER ACCUMULATING SNOW EXPECTED TO RETURN TO DONNER PASS AND
  ECHO SUMMIT THIS AFTERNOON. SNOW WILL BECOME HEAVY TONIGHT INTO
  SATURDAY AS A SECOND COLDER STORM MOVES THROUGH. SNOW LEVELS
  WILL LOWER OVERNIGHT TO AROUND 3000 FEET SATURDAY MORNING. 2 TO
  4 FEET OF SNOW ARE EXPECTED ABOVE 7000 FEET BY MIDDAY SATURDAY
  WITH 4 TO 8 INCHES AROUND THE 5000 FOOT ELEVATION.

* WINDS: STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH AT THE
  LOWER ELEVATIONS AND 30 TO 45 MPH WITH GUSTS OVER 60 MPH AT THE
  HIGHER ELEVATIONS ARE POSSIBLE.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS POSSIBLE DUE TO SNOW AND
  BLOWING SNOW CREATING POOR VISIBILITIES. DIFFICULT BACK COUNTRY
  TRAVELING CONDITIONS. TRAVEL DELAYS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS.

&&

$$

CAZ013-014-063-170000-
/O.CON.KSTO.WS.W.0006.120317T0000Z-120317T1200Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
330 AM PDT FRI MAR 16 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM PDT SATURDAY FOR THE MOUNTAINS OF INTERIOR NORTHERN
CALIFORNIA.

* TIMING...THE FIRST STORM IS MOVING THROUGH CURRENTLY AND SNOW
  LEVELS WILL REMAIN ABOVE 6000 FEET TODAY. A STRONGER COLDER
  STORM MOVES THROUGH TONIGHT INTO EARLY SATURDAY WITH PERIODS OF
  MODERATE TO HEAVY SNOW POSSIBLE AND STRONG WINDS ABOVE 4000
  FEET. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE BY
  SATURDAY MORNING ABOVE 5000 FEET.

* WINDS...STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH
  GUSTS OVER 50 MPH OVER HIGHER TERRAIN ARE POSSIBLE THIS 
  AFTERNOON INTO EARLY SATURDAY.

* IMPACTS...SNOW AND STRONG WINDS OVER HIGHER TERRAIN WILL BRING
  PERIODS OF REDUCED VISIBILITY MAKING TRAVEL DIFFICULT. TRAVEL
  DELAYS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS.

&&

$$
016 
WWUS46 KSTO 161650
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
950 AM PDT FRI MAR 16 2012

...ADDITIONAL MOUNTAIN SNOW EXPECTED THROUGH THE WEEKEND...

.A STRONG AND FAST MOVING STORM WILL MOVE ACROSS THE AREA TODAY
AND TONIGHT. SNOW LEVELS WILL BE FAIRLY HIGH TO BEGIN WITH WITH
THE STORMS THEN FALL OFF TONIGHT ON THE BACK END OF THE STORM.
THIS WILL KEEP THE HEAVIEST SNOW ACCUMULATIONS FROM THE STORM
MAINLY ABOVE 5000 FEET. SOME LIGHTER ACCUMULATIONS WILL BE
POSSIBLE AS LOW AS 3000 LATE TONIGHT AND SATURDAY MORNING. 

CAZ013-014-063-161800-
/O.CAN.KSTO.WS.W.0006.120317T0000Z-120317T1200Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
950 AM PDT FRI MAR 16 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WARNING. 

A STRONG STORM IS STILL EXPECTED TO PASS THE AREA TODAY AND TONIGHT.
SNOW LEVELS WILL BE AROUND 5000 FEET TODAY AND FALL TO AROUND 3500
FEET LATE TONIGHT. BY THE TIME SNOW LEVELS DECREASE MOST OF THE
PRECIPITATION WILL BE THROUGH THE AREA SO SIGNIFICANT ACCUMULATIONS
ARE NOT EXPECTED. ACCUMULATIONS OF UP TO 5 INCHES ARE STILL
POSSIBLE...ABOVE 5000 FEET. IT WILL ALSO BE WINDY WITH GUSTS TO 50
MPH OVER HIGHER TERRAIN. 

$$

CAZ068-069-171200-
/O.EXT.KSTO.WS.W.0006.120317T0000Z-120317T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
950 AM PDT FRI MAR 16 2012

...WINTER STORM WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT SATURDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM PDT SATURDAY. 

* TIMING: IT WILL SNOW OFF AND ON ALL DAY TODAY. HEAVIEST SNOW
  WILL FALL FROM EARLY THIS EVENING THROUGH LATE NIGHT TONIGHT.

* SNOW AMOUNTS: 2 TO 4 FEET OF SNOW ARE EXPECTED ABOVE 7000 FEET WITH
  4 TO 8 INCHES AROUND THE 5000 FOOT ELEVATION.

* SNOW LEVEL: SOME LIGHT SNOW AROUND 4500 FEET TODAY...WITH MAIN
  ACCUMULATIONS ABOVE 6000 FEET TODAY. SNOW LEVELS WILL LOWER THROUGH
  THE NIGHT TO AROUND 3500 FEET BY MORNING. HOWEVER...THE MOST
  SIGNIFICANT AMOUNTS WILL REMAIN ABOVE 5000 FEET.

* LOCATIONS: INTERSTATE 80 INCLUDING DONNER PASS AND HIGHWAY 50
  INCLUDING ECHO SUMMIT...CHESTER AND QUINCY.

* WINDS: STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH AT THE 
  LOWER ELEVATIONS AND 30 TO 45 MPH WITH GUSTS OVER 60 MPH AT 
  THE HIGHER ELEVATIONS ARE POSSIBLE.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS POSSIBLE DUE TO SNOW 
  AND BLOWING SNOW CREATING POOR VISIBILITIES. DIFFICULT BACK 
  COUNTRY TRAVELING CONDITIONS. TRAVEL DELAYS LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS.

&&

$$
524 
WWUS46 KSTO 162141
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
241 PM PDT FRI MAR 16 2012

.A STRONG AND FAST MOVING STORM WILL MOVE ACROSS THE AREA
TONIGHT...BRINGING HEAVY SNOW TO ELEVATIONS ABOVE 6000 FEET. IN
ADDITION...SOME SNOW WILL BE POSSIBLE LATE TONIGHT IN THE HIGHER
FOOTHILLS DOWN TO AROUND 3000 FEET. THE HEAVIEST SNOW WILL OCCUR
FRIDAY EVENING INTO FRIDAY NIGHT...TAPERING OFF TO SHOWERS THROUGH
THE DAY SATURDAY.

CAZ068-069-171300-
/O.CON.KSTO.WS.W.0006.120317T0000Z-120317T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
241 PM PDT FRI MAR 16 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 AM PDT SATURDAY. 

* TIMING: SNOW...HEAVY AT TIMES...THROUGH THE NIGHT. SNOW
  DECREASING FROM NORTH TO SOUTH AFTER MIDNIGHT.

* SNOW AMOUNTS: ADDITIONAL 2 TO 3 FEET OF SNOW ARE EXPECTED ABOVE
  6000 FEET WITH 4 TO 8 INCHES AROUND THE 5000 FOOT ELEVATION.

* SNOW LEVEL: SNOW LEVELS AROUND 6000 FEET WILL LOWER QUICKLY
  AFTER MIDNIGHT TO AROUND 3500 FEET BY MORNING.

* LOCATIONS: INTERSTATE 80 INCLUDING DONNER PASS AND HIGHWAY 50 
  INCLUDING ECHO SUMMIT...CHESTER AND QUINCY.

* WINDS: STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH AT THE 
  LOWER ELEVATIONS AND 30 TO 45 MPH WITH GUSTS OVER 60 MPH AT 
  THE HIGHER ELEVATIONS ARE POSSIBLE.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS POSSIBLE DUE TO SNOW 
  AND BLOWING SNOW CREATING POOR VISIBILITIES. DIFFICULT BACK 
  COUNTRY TRAVELING CONDITIONS. TRAVEL DELAYS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS.
&&

$$
498 
WWUS46 KSTO 170513
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1013 PM PDT FRI MAR 16 2012

...HEAVY SNOW CONTINUES IN THE SIERRA OVERNIGHT...

.PERIODS OF HEAVY SNOW WILL CONTINUE OVER THE SIERRA NEVADA
TONIGHT AS A STRONG COLD FRONT MOVES THROUGH. AN ADDITIONAL 1
TO 2 FEET OF SNOW IS POSSIBLE ABOVE 5000 FEET. SNOW WILL TAPER OFF
FROM NORTH TO SOUTH OVERNIGHT WITH SNOW LEVELS LOWERING INTO THE
FOOTHILLS SATURDAY MORNING. SCATTERED SHOWERS WILL CONTINUE OVER
THE WEEKEND WITH SNOW LEVELS 1500 TO 2500 FEET.

CAZ068-170615-
/O.CAN.KSTO.WS.W.0006.000000T0000Z-120317T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
1013 PM PDT FRI MAR 16 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WARNING. 

SCATTERED SNOW SHOWERS WILL CONTINUE OVERNIGHT BUT LITTLE
ADDITIONAL ACCUMULATIONS EXPECTED.

$$

CAZ069-171200-
/O.CON.KSTO.WS.W.0006.000000T0000Z-120317T1800Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
1013 PM PDT FRI MAR 16 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
SATURDAY...

* TIMING: SNOW...HEAVY AT TIMES...THROUGH THE NIGHT. SNOW 
  DECREASING FROM NORTH TO SOUTH AFTER MIDNIGHT. 

* SNOW AMOUNTS: ADDITIONAL 1 TO 2 FEET OF SNOW ARE EXPECTED ABOVE
  5000 FEET OVERNIGHT.

* SNOW LEVEL: SNOW LEVELS WILL LOWER TO 2500 TO 3000 FEET SATURDAY
  MORNING.

* LOCATIONS: INTERSTATE 80 INCLUDING DONNER PASS AND HIGHWAY 50 
  INCLUDING ECHO SUMMIT...CHESTER AND QUINCY. 

* WINDS: STRONG SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH AT THE
  LOWER ELEVATIONS AND 30 TO 45 MPH WITH GUSTS OVER 60 MPH AT THE
  HIGHER ELEVATIONS ARE POSSIBLE.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS POSSIBLE DUE TO SNOW AND 
  BLOWING SNOW CREATING POOR VISIBILITIES. DIFFICULT BACK 
  COUNTRY TRAVELING CONDITIONS. TRAVEL DELAYS LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS. 
&&

$$
768 
WWUS46 KSTO 170947
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
247 AM PDT SAT MAR 17 2012



CAZ069-171100-
/O.CAN.KSTO.WS.W.0006.000000T0000Z-120317T1800Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
247 AM PDT SAT MAR 17 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WARNING. 

PRECIPITATION IS QUICKLY DIMINISHING ACROSS THE SIERRA AS MOISTURE
IS GETTING PUSHED SOUTH WITH THE FRONTAL PASSAGE. SCATTERED SNOW
SHOWERS ARE STILL POSSIBLE OVERNIGHT INTO SATURDAY BUT ADDITIONAL
ACCUMULATIONS WILL BE BELOW WARNING CRITERIA.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 15, 9:54 AM PDT, 5 hours 13 minutes earlier.

Area forecast discussion, Mar 15, 9:54 AM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
954 AM PDT THU MAR 15 2012

.SHORT TERM DISCUSSION...

PRECIPITATION CONTINUES INTO THE WEEKEND WITH SYSTEMS MOVING
THROUGH THE AREA AND A MOIST PRECIPITABLE WATER PLUME. WARM AIR
ADVECTION PRECIPITATION TODAY WITH PRECIPITABLE WATER VALUES
ALMOST AN INCH OVER THE AREA WHICH IS ABOUT 200 PERCENT OF NORMAL.
OCCASIONAL BREAKS IN PRECIPITATION ARE POSSIBLE TODAY BEFORE THE
NEXT SYSTEM ARRIVES. SNOW LEVELS WILL REMAIN AROUND 7000 FEET
TODAY BUT WILL LOWER TONIGHT BEHIND THE FRONT TO AROUND 5000 TO
6500 FEET FRIDAY MORNING. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON
AS THE NEXT SYSTEM APPROACHES WITH THE STRONGEST WINDS EXPECTED
OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AND OVER THE
MOUNTAINS. ALTHOUGH THE WINDS ARE NOT EXPECTED TO BE AS STRONG AS
THEY WERE MONDAY NIGHT INTO TUESDAY.  SOUTHERLY WINDS ARE EXPECTED
TO PICK UP AGAIN FRIDAY AFTERNOON AND EVENING FOR BREEZY AND GUSTY
CONDITIONS AS THE DEEP UPPER LEVEL TROUGH APPROACHES.
PRECIPITATION TOTALS TODAY THROUGH FRIDAY ARE EXPECTED TO
GENERALLY BE 1-2 INCHES IN THE SACRAMENTO VALLEY AND 0.75 TO AN
INCH IN THE NORTHERN SAN JOAQUIN VALLEY AND 1 TO 2 INCHES OVER THE
COASTAL RANGE AND 2.5 TO 3.5 INCHES FOR SHASTA COUNTY AND 2.5 TO
5.5 FOR WESTERN PLUMAS COUNTY AND LASSEN PARK ALONG WITH THE
SIERRA FROM HIGHWAY 50 NORTH AND 2 TO 4 SOUTH OF HIGHWAY 50.

CONVECTIVE SHOWERS OVER THE WEEKEND AS THE TROUGH MOVES OVER THE
AREA. COLDER AIR WILL MOVE IN BRINGING SNOW LEVEL DOWN TO AROUND
2000 FEET SUNDAY MORNING. COLD MID-LEVEL TEMPS BELOW -30C AT 500
MBS SUGGEST POTENTIAL FOR A FEW THUNDERSTORMS WITH POTENTIAL FOR
SMALL HAIL. TEMPERATURES WILL DROP DOWN TO AROUND 10 TO 20 DEGREES
BELOW NORMAL THIS WEEKEND WITH HIGHS IN THE VALLEY IN THE THE LOW
TO MID 50S AND IN THE TEENS TO 20S IN THE MOUNTAINS. PRECIPITABLE
WATER DECREASES TO ABOUT HALF AN INCH OVER THE WEEKEND SO
PRECIPITATION AMOUNTS SHOULD BE LESS. AMOUNTS WILL BE MORE
VARIABLE DUE TO SHOWERY NATURE OF THE PRECIPITATION OVER THE
WEEKEND BUT GENERALLY LESS THAN THREE TENTHS IN THE VALLEY AND
AROUND A HALF AN INCH IN THE MOUNTAINS.

&&

.EXTENDED DISCUSSION (MONDAY THROUGH THURSDAY)

AFTER A WET AND CONVECTIVE WEEKEND...SUNDAY NIGHT INTO MONDAY
SHOWS A DIMINISHING TREND OF THE WET PATTERN AS THE TROUGH AXIS
SHOULD BE TO OUR EAST OVER THE GREAT BASIN. THE 0Z GFS AND ECMWF
BOTH HAVE WEAK RIDGING OVER CA ON TUES...ALTHOUGH LOW PRESSURE TO
THE NORTH COULD EASILY CAUSE SHOWERS TO LINGER ACROSS NORCAL. HAVE
KEPT SLIGHT CHANCE TO CHANCE OF POPS ON TUESDAY FOR THE NORTHERN
SAC VALLEY AND SURROUNDING TERRAIN.

THE ECMWF NOW INDICATES THAT LOW PRESSURE TROUGH TO THE NORTH
WILL STRENGTHEN AND DIG FARTHER SOUTHWARD THAN THE GFS WEDNESDAY
THROUGH THE REST OF THE WEEK. PRIOR MODEL RUN OF ECMWF HAD
A RIDGE OVER NORCAL INTO MIDWEEK BUT THE CURRENT RUN HAS TRENDED
TOWARDS THE GFS WITH THE TROUGH LINGERING OVER FAR NORCAL. SINCE
THE ECMWF ISN'T SHOWING MUCH CONSISTENCY HAVE TRENDED POPS TOWARDS
THE GFS FOR WED AND THURS...MAINTAINING A CHANCE OF PRECIPITATION
OVER THE COASTAL AND NORTHERN MOUNTAINS WITH SLIGHT CHANCE OF RAIN
IN THE NORTHERN SAC VALLEY. EXPECT A WARMING TREND AFTER TUESDAY.
JBB

&&

.AVIATION...

RAIN WILL CONTINUE TODAY IN THE VALLEY THEN GRADUALLY DECREASE IN
THE AFTERNOON. AREAS OF MVFR/IFR CIGS AND VISBYS IN THE MORNING
THROUGH AROUND 19Z...BECOMING LOCAL IN THE AFTERNOON WITH AREAS OF VFR
CONDITIONS OVER THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN
VALLEYS. SOUTHERLY WIND GUSTS TO 25 KT POSSIBLE OVER THE NORTHERN
SACRAMENTO VALLEY THROUGH 18Z TO 06Z. STRONG SW GUSTS TO 50 KT
OVER MOUNTAIN RIDGES ALONG WITH IFR/LIFR IN SNOW. SNOW LEVELS
AROUND 7500 FEET TODAY. ANOTHER STORM ARRIVES AFTER 06Z WITH
MORE WIDESPREAD PRECIPITATION RETURNING AND LOWERING CIGS AND SNOW LEVELS.
EK

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING
WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN
PARK.

WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT BURNEY BASIN / EASTERN SHASTA COUNTY...MOUNTAINS
SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...SHASTA LAKE
AREA / NORTHERN SHASTA COUNTY.

&&
Hazardous weather outlook, Mar 15, 3:40 AM PDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
340 AM PDT THU MAR 15 2012

CAZ013>019-063-064-066>069-161400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
340 AM PDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

RAIN WILL CONTINUE ACROSS MUCH OF THE REGION TODAY AS THE WET
WEATHER PATTERN CONTINUES FOR NORTHERN CALIFORNIA. HIGH SNOW LEVELS
WILL LIMIT ACCUMULATING SNOW TO ELEVATIONS ALONG THE CREST OF THE
NORTHERN SIERRA NEVADA.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

ANOTHER STRONG WEATHER SYSTEM WILL BRING HEAVIER PRECIPITATION ALONG
WITH STRONGER WINDS TO THE REGION LATER TONIGHT INTO SATURDAY. SNOW
LEVELS WILL REMAIN NEAR THE PASS LEVELS OF I-80 AND HIGHWAY 50 INTO
EARLY FRIDAY BEFORE LOWERING INTO THE FOOTHILL ELEVATIONS OVER THE
WEEKEND.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Winter Storm Warnings in California, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.